Exam Review
- A nurse is assessing a client who has septic shock and is receiving dopamine by continuous IV infusion. Which of the following findings indicates that the nurse should increase the rate of infusion?A)HeadacheB)HypotensionC)Chest painD)Extravasation
- A nurse is preparing to administer heparin subcutaneously to a client. Which of the following actions should the nurse plan to take to minimize bleeding following the injection?A)Use the Z-track method to administer the medication.B)Grasp skin between thumb and forefinger throughout the injection.C)Gently massage the site following the injection.D)Aspirate the syringe prior to injecting the heparin.
- A nurse is preparing to transcribe a prescription for a client that reads “ondansetron 8 mg by mouth every 12 hr PRN.” Which of the following parts of the prescription should the nurse clarify with the provider?A)FrequencyB)RouteC)DoseD)Reason
- A nurse is preparing to mix short-acting insulin with NPH insulin from two vials. Which of the following actions should the nurse take?A)Inject air into the vial to withdraw the short-acting insulin.B)Ensure the NPH insulin is drawn into the syringe first.C)Use two separate syringes to mix the insulin.D)Administer the insulin within 20 minutes of preparing it.
Exam Review
- A nurse is caring for a client who is taking warfarin and reports taking several new herbal supplements. The nurse should identify that which of the following supplements is contraindicated for concurrent use with warfarin?A)ValerianB)ProbioticsC)Ginkgo bilobaD)Coenzyme Q10
- A nurse is caring for a client who has a sulfonamide allergy. Which of the following medications should the nurse identify as contraindicated?A)FamotidineB)AspirinC)MetronidazoleD)Glyburide
- A nurse is planning to administer a controlled substance to a client who is experiencing pain. Which of the following actions should the nurse plan to take first?A)Document the administration of the medication.B)Compare the amount of medication available to the inventory record.C)Identify the client using two identifiers.D)Remove the medication from the medication dispensing cabinet.
- A nurse accidentally administers metformin instead of metoprolol to a client. Which of the following actions should the nurse take?A)Monitor the client’s thyroid function levels.B)Collect the client’s uric acid level.C)Obtain the client’s HDL level.D)Check the client’s glucose level.
Exam Review
- A nurse is preparing to administer a hazardous IV medication to a client. Which of the following actions should the nurse take?A)Administer the medication while wearing protective footwear.B)Wear an N95 respiratory mask when administering the medication.C)Administer the medication in a negative pressure room.D)Wear gloves when handling the medication.
- A nurse is caring for a client who is receiving ondansetron IV. Which of the following findings is an indication that the ondansetron is effective?A)Absence of peripheral neuropathyB)Increased urinary outputC)Reduced dizzinessD)Decreased nausea
- A nurse is caring for a client who is taking rifampin. Which of the following findings should the nurse monitor for as an adverse effect of the medication?A)Blurred visionB)JaundiceC)Irregular heart rateD)Constipation
- A nurse is reviewing the list of current medications for a client who has a new prescription for nitroglycerin. The nurse should identify that which of the following client medications is contraindicated for use with nitroglycerin?A)GemfibrozilB)LansoprazoleC)DiazepamD)Sildenafil
Exam Review
- A nurse is preparing to administer a scheduled dose of warfarin to a client. Which of the following laboratory tests should the nurse review prior to administration?A)PTTB)PTC)Total iron-binding capacityD)WBC
- A nurse is assessing a client who has heart failure and is taking furosemide. Which of the following findings should indicate to the nurse that the client is experiencing fluid volume deficit?A)Elevated hematocrit levelB)Weight gainC)Shortness of breathD)Distended neck veins
- A nurse is preparing to administer medications to a client and notices the wrong medication was administered on the previous shift. Which of the following actions should the nurse take first after obtaining vital signs?A)Complete an incident report.B)Document the findings in the nurse’s notes.C)Notify the nursing manager.D)Inform the client’s provider.
- A nurse is reviewing the laboratory data of a client who is receiving filgrastim. Which of the following laboratory values should the nurse monitor to evaluate the effectiveness of the treatment?A)INRB)WBC countC)Potassium levelD)BUN
Exam Review
- A nurse is assessing a client who is receiving a peripheral IV infusion and notes infiltration of fluid into the tissues surrounding the insertion site. Which of the following actions should the nurse take?A)Slow the infusion rate.B)Flush the IV catheter.C)Apply pressure to the IV site.D)Elevate the extremity.
- A nurse is caring for a group of clients. Which of the following situations requires an incident report?A)A client receives their meal tray 20 minutes late.B)A client experiences a seizure.C)A client receives their insulin 1 hour before scheduled.D)A client vomits after receiving an oral medication.
- A nurse is developing a teaching plan for an older adult client who has a new prescription for insulin glargine. Which of the following expected outcomes should the nurse include in the plan?A)The client will use the deltoid muscle as an injection site.B)The client will administer insulin glargine before each meal.C)The client will take an additional dose of insulin glargine prior to exercise.D)The client will wear his reading glasses when drawing up a dose of insulin glargine.
- A nurse is caring for a client who is experiencing severe vomiting. Which of the following medications should the nurse plan to administer?A)PropafenoneB)ProchlorperazineC)MetforminD)Simvastatin
Exam Review
- A nurse is reviewing the medication administration record for a client who has cancer and is receiving morphine via a PCA pump. Which of the following prescriptions should the nurse clarify with the provider?A)OndansetronB)NalbuphineC)Insulin glargineD)Acetaminophen
- A nurse is providing teaching to a client who has a new prescription for carbamazepine for the treatment of seizures. The nurse should instruct the client to monitor for which of the following adverse effects?A)Blurred visionB)TachypneaC)InsomniaD)Metallic taste
- A nurse is preparing to administer a medication to a client for the first time and needs to know about potential food and medication interactions. Which of the following actions should the nurse take?A)Check the client’s medical record for medication and food interactions.B)Consult a drug reference guide for possible interactions.C)Ask another nurse if they are aware of potential interactions.D)Have the client take the medication on an empty stomach to avoid interactions.
- A nurse is caring for a client who is receiving parenteral nutrition and identifies that the client has hypoglycemia. Which of the following actions should the nurse take?A)Obtain arterial blood gases.B)Warm formula to room temperature.C)Administer IV dextrose.D)Discontinue the infusion.